High Resolution Electrocardiography in Dogs with Doxorubicin Induced Cardiomyopathy
Ventricular arrhythmias are disturbances of cardiac rhythm that can aggravate congestive heart failure. Moreover, they are also known to be a cause of sudden death in dogs. Its emergency nature requires a prompt identification and recognition, especially in patients that are in risk of developing arrhythmias. Thus, this study aimed to evaluate the occurrence of late potentials in dogs with doxorubicin induced cardiomyopathy, as well as its relation with the development of ventricular arrhythmias and sudden death. The experiment was conduced in accordance with the university's Committee for Ethical Experimentation.
For such, seven adult mongrel dogs were used. Dogs were given intravenously doxorubicin (30 mg/m2) each 21 days, until a total cumulative dose of 240 mg/m2 was reached. After cardiomyopathy was induced, dogs underwent high resolution electrocardiography.
Concerning electrocardiographic parameters, it was observed the occurrence of late potentials in two animals that died a few days after the recording was performed.
It was possible to conclude that the observation of late potentials in dogs with increased risk of developing arrhythmias can be predictive of sudden death.